MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD CALIBRITE 3 BEADS; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD CALIBRITE 3 BEADS; COUNTER, DIFFERENTIAL CELL
Model Number 340486
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone#: (b)(6).Initial reporter address: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that there were erroneous results on patient samples with bd calibrite" 3 beads.There was no delay in treatment and no patient impact.The following information was provided by the initial reporter: could you please provide the beads material # reagent used.340486, calibrite 3 color beads kit 25 tests ivd, batch: 0097191.340487, calibrite apc beads 25 tests ivd, batch: 830480.340487, calibrite apc beads 25 tests ivd, batch: 92679.(b)(6): (b)(6) 2020 at 11:13:58 (gmt).In a new telephone contact to monitor the case, he was informed by the laboratory that the problems were not repeated, the routine remains normal.(b)(6): (b)(6) 2020 at 17:09:58 (gmt).The client was asked for new files to continue the investigation.(b)(6): (b)(6) 2020.342975, facscalibur cytometer 4 color basic ivd: serial number: (b)(4).(b)(6): (b)(6) 2020 at 18:57:50 (gmt).Customer reports that compensation made with calibrite (340486 - calibrite 3 color beads kit 25 tests ivd, batch: 0097191 is not passing when using the apc reagent (340487 - calibrite apc beads 25 tests ivd, batch: 830480).The same calibrite, combined with another apc batch ( 340487 - calibrite apc beads 25 tests ivd, batch: 92679) it pass.Failure in fl3 separation, no manual gate adjustment was made.Calibrite lot#: 0097191 that is not passing is already close to the expiration date (11/30/20).Files were requested to attach to the case, and proceed with the investigation.(b)(6): (b)(6) 2020 at 18:46:20 (gmt).Reality customer.
 
Event or Problem Description
It was reported that there were erroneous results on patient samples with bd calibrite¿ 3 beads.There was no delay in treatment and no patient impact.The following information was provided by the initial reporter: could you please provide the beads material # ? reagent used; 340486 - calibrite 3 color beads kit 25 tests ivd , batch: 0097191, 340487 - calibrite apc beads 25 tests ivd, batch: 830480, 340487 - calibrite apc beads 25 tests ivd, batch: 92679.Edione reis : 2020-12-09 11:13:58 (gmt): in a new telephone contact to monitor the case, he was informed by the laboratory that the problems were not repeated, the routine remains normal.Edione reis : 2020-12-08 17:09:58 (gmt): the client was asked for new files to continue the investigation.Rosmary penafiel,dec 03,2020: facscomp report attached.342975 - facscalibur cytometer 4 color basic ivd - serial number: (b)(6).Edione reis : 2020-11-25 18:57:50 (gmt): customer reports that compensation made with calibrite (340486 - calibrite 3 color beads kit 25 tests ivd , batch: 0097191 ) is not passing when using the apc reagent (340487 - calibrite apc beads 25 tests ivd, batch: 830480).The same calibrite, combined with another apc batch ( 340487 - calibrite apc beads 25 tests ivd, batch: 92679) it pass.Failure in fl3 separation, no manual gate adjustment was made.Calibrite lot 0097191 that is not passing is already close to the expiration date (11/30/2020).Files were requested to attach to the case and proceed with the investigation.Edione reis : 2020-11-25 18:46:20 (gmt); reality customer.
 
Additional Manufacturer Narrative
After further investigation the mdr2916837-2020-00322 was deemed not reportable and should not have been filed.This complaint is not mdr reportable."this is pre-patient testing to qualify the reagent.If it passes qc even though there is variation, customer can still obtain the correct result.Also, some customers qc specifications window is a lot tighter than our qc window spec.This is quite common.Finally, this could be used on a non-bd instrument such as coulter.".

Brand Name
BD CALIBRITE 3 BEADS
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11060477
Report Number2916837-2020-00322
Device Sequence Number14103800
Product Code GKZ
UDI-Device Identifier00382903404865
UDI-Public00382903404865
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number340486
Device Catalogue Number340486
Device Lot Number0097191
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1